Atenelol or Plavix cause Edema, abdominal swelling and pain ?
My MIL is being treated for hypertension with Atenelol. She's also had an Angioplasty done a few months ago and has since been on Plavix and Baby Aspirin (in addition to Coumadin which she's been taking for years since a TIA a few years ago and continued AF for the past 8 years). For the past 2 months she's been having severe Edema (right around the time she was started on Atenelol) that will not improve even with a diuretic (40mg of Lasix). She also has severe abdominal pain, digestion issues (feeling of bloating, discomfort, IBR-like symptoms). Has anyone experienced Edema and/or abdominal pain with either Plavix and/or Atenelol ? Before she started Atenelol she's been on other medications for hypertension such as Norvasc that also caused severe Edema. That was the reason why she was started on Atenelol.
Her Cardiologists have experimented with numerous medications for hypertension: Is there a specific class of hypertension medications that cause Edema as a side-effects ? I understnad that there are many classes of hypertension medications: Beta-blockers, ACE inhibitors, Calcium-channel blockers etc. What are the indications/contra-indications for taking one over another and what would prompt a Cardiologist to chnage her medication for hypertension ?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.